I’ve just finished my first capsule of ashwaganda (no.3, Cardamom) and I’ve had to stop the trial due to a really upset stomach whilst using it!
I have Crohn’s, and felt as though I was on the precipice of having a bad flare up, so I called my doctor to speak to him about it.
He asked me if I’d started eating or taking anything new, and when I told him I was trialling some ingestible ashwaganda to help with my anxiety and sleep issues, he said it could be possible that’s what’s causing it!
I’ve not taken it for 3 days to have a little break before starting my second capsule, to see if it helped, and my stomach is beginning to feel better already, so unfortunately it must be the cause?!!
I’m so upset, because I was definitely beginning to feel like it was helping, especially with my anxiety, and staying asleep once I’d finally fallen asleep!
I could even cope with the bitter taste, although not pleasant, in favour of the greater good Lol!
I’m really curious to find out, Has anyone else had this problem with the ashwaganda at all???
Funny you say that , I had to lower my dose when using it because I was getting a upset stomach !
Oh really hun??? @Aaron
And it helped just to lower the dosage did it?
Thanks for replying lol 🏽
It’s a hard one isn’t it, because I don’t want to set up a subscription, if it’s going to affect me negatively, and this is the first plant formulation I’ve tried! xx
Im sorry to hear that your not able to use it, and will definitely pray about it for you and hope your be good without it.
. Pray can be a powerful thing. I dont seem to have my anxiety hardly ever anymore, just a constant headache that i think is due to harsly ever having much sleep.
Guess ill have to pray for that too lol
It helped me , may be worth a try ? Everyone reacts differently after all so hopefully that will help you. I did feel like ashwagandha wasn’t for me, but when the data is released I may be surprised!!
Oh Okay, I’ll defo give it another try from tonight then, and just take the dose before bed and see how I go, because I defo did start to notice a small difference in the quality of sleep I was getting!
Thanks so much @Aaron 🏽
Ahh it’s a shame it didn’t work for you, but I hope you’ve found that one of the others does?
And yeah defo, that would be interesting wouldn’t it! Lol!
Yeah I found valerian really helpful
Despite the Ashwaghanda tasting awful, it has improved the quality of my sleep and anxiety. I am also menopausal and luckily for me , it has improved some of those symptoms too. I’m onto my 3rd pod so will have to set up a subscription to continue to have positive effects from the plant
Hi @JustLau5 sorry to read that the Ashwa has been upsetting your stomach. I have been wondering how you have been getting on with it.
I hope that a reduced dose can avoid that and taking it doesn’t cause any anxiety about a flare up
Hiya Sue @drmudlark
Hope you’re okay??
Yeah, I didn’t want to post straight away about it, cause I wanted to at least finish my first capsule to see if it settled down first, ya know!
But, I’ve spoken to @alexwalkerjones, she’s been amazing, and so have you guys, so Thankyou!!!
I’ll continue my journey to find the plant that suits me best, as just being part of this community has helped me a great deal already, just to not feel alone in what I’m going through!
And even tho the ashwaganda may not be suitable for me in the end, I’m certain that one of the others will work!
Didn’t get an upset stomach but did have terrible indigestion/heartburn when I used it.
Oh really??! @Julesp
I spoke to @alexwalkerjones about it and she made me aware of the fact that stevia/steviol can cause upset stomach, so I looked into it further, and it can also cause acid reflux! So it could possibly be the sweetener in the formula? Xx
Hi Laura, any joy about your upset stomach - is it better after reducing the dose ? I hope so
Im ok thanks, apart from my feet which make walking painful and my van needs expensive work so i am a bit stuck near home
Im a tad envious, my last pack was Valerian again, which does little for me, and i was hoping for Passiflora. Oh well, if i subscribe ( after van sorted) i will elect not to receive Valerian.
Glad to hear that you got to try something else. Do i conclude that there is sweetener in all the herb capsules but it is Ashwa that doesn’t suit you?
Hope you continue with better sleep
Awwwww bless you!!!
You poor thing! virtual hugs
Oh really???! Well tbh, when I spoke to Alex, she asked which I would prefer out of the 2.
I was so grateful for her offering to send me different ones to try, so I just said to send whichever ones she thinks would suit me better, and she sent out passiflora.
I’m finding these ones a lot more pleasant tasting, and atm, so far so good in regards to the stomach aches! touch wood
Plus I’m starting to notice a difference in the quality of sleep I’m having, I’m defo not waking up as many times as I usually do!
And yes, I’m guessing it was just the ashwaganda that was upsetting my stomach, not the sweetener in the formulations, thank god! But if anything changes I’ll let u know!
Well I hope u can get the van sorted soon Sue, so u can get out and about again without being in pain!
If it’s any conciliation, it’s always lovely chatting with you!!! 🏽🏽🏽🏽🏽🏽xx
I had no idea there was stevia in these things. Perhaps that is why i am getting the coughing and burping after every spray I have tried so far. Good to know.